Alert archive / New York / Areal Flood Advisories in 2014
Areal Flood Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood advisory at May 22, 2014, 10:36 PM EDT for Lewis County, New York. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 10:36 PM EDT (02:36 UTC)
- Expired
- May 23, 2014, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 25 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WGUS81 KBUF 230236
FLSBUF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT THU MAY 22 2014
NYC049-230530-
/O.NEW.KBUF.FA.Y.0013.140523T0236Z-140523T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1036 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
LEWIS COUNTY IN CENTRAL NEW YORK...
* UNTIL 130 AM EDT
* AT 1030 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF SHOWERS AND THUNDERSTORMS DROPPING SOUTHEASTWARD ACROSS
THE COUNTY. THESE STORMS ARE PRODUCING A THIRD TO TWO THIRDS OF AN
INCH OF RAINFALL...WITH LOCALLY ONE INCH AMOUNTS. RAINFALL OF THIS
AMOUNT WILL ELEVATE SMALL STREAMS ACROSS CENTRAL AND SOUTHERN LEWIS
COUNTY...ESPECIALLY THE SOUTHERN PORTION OF THE COUNTY WHERE MUCH
HEAVIER RAIN FELL RECENTLY THIS AFTERNOON AND EVENING. POOR DRAINAGE
AND LOW LYING PONDING OF WATER IS ALSO LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4342 7552 4342 7557 4346 7574 4347 7576
4367 7577 4380 7570 4376 7512 4362 7510
$$
THOMAS1 follow-up statement
830
WGUS81 KBUF 230537
FLSBUF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
137 AM EDT FRI MAY 23 2014
NYC049-230547-
/O.EXP.KBUF.FA.Y.0013.000000T0000Z-140523T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS NY-
137 AM EDT FRI MAY 23 2014
...THE SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR LEWIS COUNTY...
LAT...LON 4342 7552 4342 7557 4346 7574 4347 7576
4367 7577 4380 7570 4376 7512 4362 7510
$$
TMAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at May 22, 9:18 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 22, 9:18 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 918 PM EDT THU MAY 22 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING OVER THE NORTH COUNTRY AS A WEAK LOW PRESSURE SYSTEM WILL LINGER OVER THE AREA WHILE IT SHOULD BE A DRY NIGHT ELSEWHERE. ANOTHER UPPER LEVEL DISTURBANCE DROPPING ACROSS THE REGION WILL BRING ANOTHER ROUND OF SHOWERS TO THE FORECAST AREA FRIDAY INTO SATURDAY BEFORE HIGH PRESSURE BRINGS DRIER AND WARMER WEATHER BY SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... MUCH OF WESTERN AND NORTH-CENTRAL NEW YORK HAVE DRIED OUT THIS EVENING IN THE WAKE OF A COOL FRONTAL PASSAGE EARLIER TODAY...WITH THE IMPORTANT EXCEPTION BEING THE NORTH COUNTRY WHERE THE PRESENCE OF A WEAK SURFACE LOW AND ASSOCIATED LOW LEVEL CONVERGENCE ALONG WITH UPPER LEVEL TROUGHING ARE CONTINUING TO GENERATE SHOWERS AND THUNDERSTORMS. IN FACT A LARGE MASS OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES TO DRIFT ACROSS THE SAINT LAWRENCE RIVER AND INTO JEFFERSON COUNTY AND WILL CONTINUE TO PRESENT A LOCALIZED FLOODING THREAT THROUGH THE EVENING HOURS. LATEST RADAR IMAGERY INDICATES THAT CONVECTION IS BEGINNING TO REDEVELOP ACROSS PORTIONS OF LEWIS COUNTY AS WELL...ELEVATING THE FLOODING POTENTIAL ACROSS THE COUNTY TONIGHT. AT THIS POINT IT IS EXPECTED THAT HEAVY RAINS WILL CONTINUE TO BE A THREAT ACROSS THE NORTH COUNTRY THROUGH THE REST OF THE EVENING BEFORE THE REMAINING LOW-LEVEL CAPE IS FINALLY EXHAUSTED AND SHOWERS DISSIPATE AFTER MIDNIGHT. ELSEWHERE...EXPECT A CLOUDY BUT DRY NIGHT AS LINGERING MOISTURE/BROAD CYCLONIC FLOW WILL KEEP CLOUDS IN PLAY ACROSS THE REGION WITH LOWS DROPPING INTO THE UPPER 40S TO LOWER 50S. EXPECT ANOTHER ROUND OF SCATTERED SHOWERS TO DEVELOP ACROSS THE FORECAST AREA ON FRIDAY AS YET ANOTHER SHORTWAVE DIPS OUT OF THE UPPER GREAT LAKES AND ACROSS NEW YORK STATE. ACTIVITY WILL BE MOST LIKELY AND WIDESPREAD ACROSS THE HIGHER TERRAIN SOUTH OF LAKE ONTARIO AND THE NORTH COUNTRY...HOWEVER GIVEN THE COOLER/MORE STABLE AIR IN THE LOW LEVELS...THUNDERSTORM POTENTIAL WILL BE LOW. THE COOL AIR ASSOCIATED WITH THE TROUGH WILL KEEP AFTERNOON HIGHS WELL BELOW AVERAGE FOR LATE MAY WITH READINGS ONLY TOPPING OUT IN THE UPPER 50S TO AROUND 60. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FRIDAY NIGHT AN UPPER LEVEL SHORT WAVE TROUGH WILL BE DIVING SOUTHEASTWARD WITH THE VORTICITY MAX/BASE OF THE TROUGH OVER THE SOUTHERN MID ATLANTIC STATES. AT THE SURFACE A TRAILING TROUGH WILL BE EXTENDED NORTHWESTWARD FROM AN ATLANTIC LOW...WITH THE TROUGH AXIS ACROSS THE CATSKILLS AND ADIRONDACKS. EXPECT CONVECTIVE SHOWERS TO BE DIMINISHING FRIDAY NIGHT WITH THE BEST CONCENTRATION OF ACTIVITY CENTERED NEAR THE SURFACE TROUGH AXIS ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION. FARTHER TO THE WEST LIKELY DRY BY MID EVENING AND THEN THROUGH THE NIGHT THOUGH AN ABUNDANCE OF CLOUDS WILL REMAIN. SATURDAY HIGH PRESSURE FROM THE CENTRAL GREAT LAKES WILL BEGIN TO PUSH EASTWARD INTO OUR WESTERN AREAS. TO THE EAST A STILL CYCLONIC FLOW ALOFT WITH A TRAILING WEAK SHORTWAVE SLIDING SOUTHWARD FROM CANADA INTO THE MID ATLANTIC STATES MAY TRIGGER A SHOWER...AND PERHAPS AN ISOLATED THUNDERSTORM. ACTIVITY WILL AGAIN BE CONCENTRATED ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION. HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD WHILE THE UPPER LEVEL TROUGH OVERHEAD ADVANCES EASTWARD. THIS WILL BRING A DRY NIGHT SATURDAY NIGHT. A SHOWER MAY FORM ON THE FAR WESTERN PERIPHERY OF THE CYCLONIC FLOW ALOFT ACROSS THE WESTERN FOOT HILLS OF THE ADIRONDACKS...OTHERWISE DRY ON SUNDAY WITH A BROAD AREA OF HIGH PRESSURE FIRMLY ENTRENCHED ACROSS THE EASTERN LAKE ONTARIO REGION. HIGHS OVER THE WEEKEND WILL START IN THE MID AND UPPER 60S ON SATURDAY...AND WARM ON SUNDAY INTO THE LOW TO MID 70S. OVERNIGHT LOWS WILL DROP BACK INTO THE MID 40S TO MID 50S...WITH THE COOLER OVERNIGHT LOWS EARLY IN THE WEEKEND. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE WEATHER IS STILL LOOKING GOOD FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. MODEL GUIDANCE CONTINUES TO FORECAST AN UPPER LEVEL RIDGE BUILDING INTO THE GREAT LAKES REGION...WITH HIGH PRESSURE AT THE SURFACE. THIS SHOULD BRING FAIR WEATHER AND QUITE A BIT OF SUNSHINE ON BOTH SUNDAY AND MONDAY. OF THE TWO DAYS...MONDAY SHOULD BE A BIT WARMER WITH HIGHS IN THE LOWER 80S AWAY FROM THE LAKES...AND 70S NEAR THE LAKESHORES. THINGS BECOME A BIT LESS CERTAIN ON TUESDAY AND WEDNESDAY...AS THE UPPER LEVEL RIDGE STARTS TO BREAK DOWN. GUIDANCE SUGGESTS A BACK DOOR FRONT AND COOLER CONDITIONS BY WEDNESDAY...A BIT COOLER THAN PREVIOUS GUIDANCE. THE FORECAST REFLECTS THIS TREND...WITH A PERSISTENT THREAT FOR SHOWERS MID-WEEK...WITH COOLER BUT STILL SEASONABLE TEMPERATURES. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF MUCH OF THE FORECAST AREA WITH THE PASSAGE OF THE COOL FRONT THIS AFTERNOON WITH THE EXCEPTION OF THE NORTH COUNTRY WHERE SCATTERED -SHRA/-TSRA ARE PERSISTING IN THE VICINITY OF A WEAK SURFACE LOW. A LARGE CONCENTRATION OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE SAINT LAWRENCE VALLEY IS CURRENTLY DRIFTING SOUTH AND IS EXPECTED TO IMPACT KART THIS EVENING BRINGING MVFR CONDITIONS. -TSRA ARE EXPECTED TO WEAKEN/DISSIPATE BY 06Z. ELSEWHERE...LINGERING LOW LEVEL MOISTURE WILL RESULT IN VFR/MVFR CIGS THAT WILL CONTINUE TO AFFECT AREA TERMINALS OVERNIGHT. THERE IS A POTENTIAL FOR THE DEVELOPMENT OF IFR/LIFR STRATUS WHERE ANY CLEARING OCCURS...HOWEVER CONFIDENCE IN THE EXTENT/TIMING OF CLEARING IS NOT HIGH ENOUGH TO WARRANT GOING IFR AT ANY SITES AT THIS TIME. FOR FRIDAY...AN UPPER LEVEL TROUGH CURRENTLY OVER GEORGIAN BAY WILL DIP ACROSS THE LOWER GREAT LAKES...LEADING TO ANOTHER ROUND OF SHOWERS. SHOWER COVERAGE WILL BE GREATEST OVER HIGHER TERRAIN SOUTH OF LAKE ONTARIO THOUGH SCATTERED -SHRA WILL BE POSSIBLE ACROSS MUCH OF THE AREA. VSBYS ARE EXPECTED TO REMAIN VFR WITH CIGS GENERALLY VFR...THOUGH MVFR CONDITIONS MAY BE POSSIBLE IN HEAVIER SHOWERS OVER HIGHER TERRAIN. OUTLOOK... FRIDAY AND FRIDAY NIGHT...MAINLY VFR WITH SCT -SHRA/-TSRA. SATURDAY THROUGH MONDAY...VFR. TUESDAY...MVFR/VFR CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... WINDS ARE DIMINISHING ACROSS THE REGION THIS EVENING IN THE WAKE OF THE COLD FRONTAL PASSAGE THAT OCCURRED EARLIER TODAY. A WEAK PRESSURE GRADIENT ACROSS THE REGION WILL KEEP CONDITIONS RELATIVELY TRANQUIL ON THE LAKES AT LEAST THROUGH SATURDAY...THOUGH THERE MAY BE A LIGHT CHOP ON THE EASTERN ENDS OF LAKES ERIE/ONTARIO BY SUNDAY AS SOUTHWESTERLY FLOW DEVELOPS BETWEEN HIGH PRESSURE SHIFTING SOUTH OF THE REGION AND LOW PRESSURE CROSSING EASTERN CANADA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WOOD NEAR TERM...WOOD SHORT TERM...THOMAS LONG TERM...APFFEL AVIATION...WOOD MARINE...WOOD
Hazardous weather outlook, May 22, 5:54 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 554 AM EDT THU MAY 22 2014 NYZ001-002-010>012-019>021-085-231000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-231000- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-231000- OSWEGO-JEFFERSON-LEWIS- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-231000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 554 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 22, 4:36 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT THU MAY 22 2014
NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
436 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS EAST OF LAKE ONTARIO...
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER JEFFERSON COUNTY AND THE WESTERN
HALF OF LEWIS COUNTY. SOME OF THESE SLOW MOVING STORMS ARE PRODUCING
TORRENTIAL DOWNPOURS AND PEA SIZED HAIL. THE STORMS ARE GENERALLY
MOVING TO THE SOUTH AT JUST 5 TO 10 MILES PER HOUR.
WHILE ADDING TO THE FLASH FLOODING NEAR TURIN...CONSTABLEVILLE AND
PORT LEYDEN...THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND
PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
LAT...LON 4344 7548 4343 7551 4397 7605 4408 7583
4358 7517
RSHSpecial weather statement, May 22, 5:53 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EDT THU MAY 22 2014
NYZ008-222300-
LEWIS NY-
553 PM EDT THU MAY 22 2014
...TORRENTIAL DOWNPOURS OVER SOUTHWEST LEWIS COUNTY...
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF NEARLY STATIONARY THUNDERSTORMS OVER SOUTHWEST LEWIS
COUNTY NEAR NORTH OSCEOLA...LEISHER MILL AND SWANCOTT MILL. DOPPLER
RADAR ESTIMATES THAT OVER AN INCH OF RAIN HAS FALLEN IN THIS AREA
BETWEEN 4:30 AND AND 5:45 PM...AND WITH THE LINE BEING NEARLY
STATIONARY...AN ADDITIONAL INCH OF RAIN IS POSSIBLE.
ALONG WITH THE TORRENTIAL RAIN...THE STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND
POOR DRAINAGE AREAS.
LAT...LON 4344 7549 4342 7552 4342 7557 4346 7574
4379 7578 4395 7544 4354 7525
RSHLocal storm report, May 22, 7:03 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 1 SW PORT LEYDEN 43.58N 75.35W
05/22/2014 LEWIS NY COUNTY OFFICIAL
LEYDEN ROAD WASHED OUT
0440 PM FLASH FLOOD PORT LEYDEN 43.58N 75.35W
05/22/2014 LEWIS NY COUNTY OFFICIAL
BASEMENT WALL COLLAPSE... HOMES EVACUATED ON QUARRY
STREET.
&&
EVENT NUMBER BUF1400086
EVENT NUMBER BUF1400087
THOMASSpecial weather statement, May 22, 10:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EDT THU MAY 22 2014 NYZ008-230400- LEWIS- INCLUDING THE CITY OF...LOWVILLE 1006 PM EDT THU MAY 22 2014 ...HEAVY SHOWERS AND THUNDERSTORMS LATE THIS EVENING... A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED TO DRIFT SOUTHEASTWARD ACROSS CENTRAL AND SOUTHERN LEWIS COUNTY THIS LATE EVENING. ADDITIONAL RAINFALL AMOUNTS WITHIN THESE STORMS WILL RANGE BETWEEN A THIRD AND TWO THIRDS OF AN INCH...WITH LOCALLY AN INCH OF NEW RAINFALL POSSIBLE. THUNDERSTORMS WILL BRING CLOUD TO GROUND LIGHTNING AND POSSIBLE PEA SIZE HAIL. THIS ACTIVITY WILL ALSO CAUSE POOR DRAINAGE AND LOW LYING PONDING OF WATER...AS WELL AS ELEVATE SMALL STREAMS AND CREEKS THROUGH THE COUNTY...ESPECIALLY THE SOUTHERN PORTION OF THE COUNTY WHERE HEAVY RAIN FELL THIS AFTERNOON AND EARLY EVENING. THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:40 PM EDT | Areal Flood Warning | BUF | Jefferson | 3 hr |
| May 23, 12:17 PM EDT | Small Craft Advisory | BUF | 5 hr |
Nearby
Areal Flood Advisories in New York, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.